Hi Kathy @kathyhg Yes I also got tinnitus, soon after starting the Azithromycin — before I even started on the Rifampin. The Azithromycin (and Amikacin if you ever need to use that) is really the most likely cause.
You need to have a follow up hearing check (audiogram) very soon to see if your hearing has got worse. Tinnitus can be a sign of hearing loss — but not always.
The tinnitus I got has continued but hasn't really got any worse over time (I've now been on the Big 3 for 9 or 10 months), and my hearing isn't worse than the baseline audiogram done before starting the Big 3 drugs.
Azithromycin is probably the most important drug for treating Mycobacteria, so we need to find acceptance and learn some new things to help us adjust to changes like this. Usually I can now accept it and ignore it. If it's ever bugging me, I put the radio on or play some music to mask it. (I often use a small radio with the sound turned down, like white noise, beside my bed so I have no problem getting to sleep).
And remember, it's possible the tinnitus will be lessened a bit when Azithromycin is stopped after the treatment is finished.
I wish you all the best, Annie